Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 10, NWS Cheyenne, WY

April 23, 20146 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Apr 23, 2014, 10:36 AM MDT for 6 counties in Nebraska. It took effect at Apr 23, 2014, 12:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2014, 10:36 AM MDT (16:36 UTC)
In effect from
Apr 23, 2014, 12:00 PM MDT
Expired
Apr 23, 2014, 6:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 124 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2869 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WWUS75 KCYS 231636
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MDT WED APR 23 2014

...WIND ADVISORY FOR THE NEBRASKA PANHANDLE UNTIL 6 PM THIS
AFTERNOON...

.STRONG WEST TO NORTHWEST WINDS HAVE DEVELOPED LATE THIS MORNING
AND ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS. A WIND
ADVISORY HAS BEEN ISSUED THROUGH 6 PM TODAY.

NEZ019>021-054-055-095-096-240000-
/O.NEW.KCYS.WI.Y.0010.140423T1800Z-140424T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE
1036 AM MDT WED APR 23 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING...THROUGH 6 PM TODAY

* WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH. 

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
  SIGNIFICANT CROSSWINDS WHICH MAY LEAD TO BLOW OVERS OR
  BLOW OFFS...ESPECIALLY ON EAST TO WEST FACING ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
593 
WWUS75 KCYS 232359
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT WED APR 23 2014


NEZ019>021-054-055-095-096-240100-
/O.EXP.KCYS.WI.Y.0010.000000T0000Z-140424T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON...AGATE
559 PM MDT WED APR 23 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS
WILL CONTINUE TO SUBSIDE THIS EVENING AS THE PACIFIC COLD FRONT
MOVES EAST OF THE REGION. NORTHWEST WINDS BETWEEN 10 TO 20 MPH
ARE EXPECTED UNTIL MIDNIGHT WITH GUSTS AROUND 35 MPH THIS EVENING. 


$$

TT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 23, 5:32 AM MDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 23, 5:32 AM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
532 AM MDT WED APR 23 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 310 AM MDT WED APR 23 2014

WINDY AND DRY DAYS WILL DOMINATE THE WEATHER THROUGH THE SHORT
TERM. WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL TROUGH PUSHING
ACROSS WESTERN WY. THERE HAVE BEEN A FEW SHOWERS ACROSS WESTERN
CARBON COUNTY WITH WIND GUSTS OF 45-55 MPH. COLD FRONT IS
CURRENTLY ACROSS CARBON COUNTY TOO. THE MODELS SHOW THIS FRONT
MOVING EASTWARD ACROSS THE REMAINDER OF THE CWA THROUGH THE
MORNING. WEST WINDS BEHIND THE FRONT WILL INCREASE BY LATE MORNING
DUE TO THE COMBINATION OF EXCELLENT MIXING AND QG SUBSIDENCE. THE
850MB CAG-CPR GRADIENT INCREASES TO AROUND 50 METERS BY 18Z AND
WITH 1 KM AGL WIND OF 40-45 KTS...COULD SEE A FEW GUST APPROACHING
50 MPH DURING THE AFTN. FURTHER EAST INTO THE NEBRASKA PANHANDLE
GUSTS WILL LIKELY REMAIN BELOW 40 KTS. WITH GOOD MOMENTUM TRANSFER
FROM ALOFT...WILL SEE DEWPOINTS FALL SUBSTANTIALLY IN THE AFTN.
LOWERED DEWPOINTS IN THE GRIDS AND NOW GETTING MIN RH VALUES OF
20-25 PERCENT. SINCE SPC HAS THE PANHANDLE IN AN ELEVATED FIRE
WEATHER THREAT THIS AFTN...MADE A MENTION OF THIS IN THE FWF.
PRECIP CHANCES WILL BE SLIM TODAY WITH THE STRONG SUBSIDENCE AND
LACK OF SFC INSTABILITY. TEMPS WILL BE AROUND 10 DEGREES COOLER
TODAY BEHIND THE FRONT.

UPPER TROUGH AXIS IS POSITIONED OVER THE NORTHERN PLAINS BY THURS
MORNING WITH NORTHWESTERLY FLOW ALOFT OVER THE CWA. WINDS WILL
DECREASE TONIGHT WITH THE LOSS OF DAYTIME MIXING...ONLY TO RAMP UP
AGAIN BY LATE THURS MORNING. DO NOT BELIEVE THAT WINDS WILL BE
QUITE AS STRONG DURING THE DAY ON THURS...HOWEVER GUSTS TO 35-40
KTS WILL STILL BE COMMON...ESPECIALLY ACROSS SOUTHEAST WY. RH
VALUES DROP TO 15-20 PERCENT OVER THE PANHANDLE SO ANOTHER ELEVATED
FIRE WEATHER THREAT IS EXPECTED. SHORTWAVE RIDGE MOVES OVERHEAD ON
FRI WITH SFC WINDS BECOMING SOUTH-TO-SOUTHEAST AS PRESSURE FALLS
OCCUR TO THE WEST OF THE REGION. LI VALUES AROUND 0C WILL PROMOTE
A BETTER COVERAGE OF AFTN CUMULUS.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 310 AM MDT WED APR 23 2014

FRIDAY NIGHT...FLOW ALOFT BACKS TO SOUTHWEST IN ADVANCE OF STRONG
SHORTWAVE TROUGH ALOFT APPROACHING FROM THE DESERT SOUTHWEST. STILL
RELATIVELY MILD IN THE WARM SECTOR AHEAD OF THE NEXT COLD FRONT.
CHANCE OF SHOWERS NORTH AND WEST OF RAWLINS LATE.

SATURDAY...NEGATIVELY TILTED SHORTWAVE TROUGH ALOFT MOVES TO THE
FOUR CORNERS BY LATE AFTERNOON WITH OUR COUNTIES IN THE WARM SECTOR.
LOOKS LIKE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
IN THE AFTERNOON AND EVENING...MOST NUMEROUS ALONG A SURFACE TROUGH
AND CONVERGENCE AXIS FROM CASPER TO LARAMIE.

SUNDAY...MODELS SIMILAR IN DEPICTING THE STRONG CLOSED UPPER TROUGH
MOVING SLOWLY NORTHEAST TO NORTHWEST KANSAS IN THE AFTERNOON WITH
ATTENDANT SURFACE LOW PRESSURE STRENGTHENING ACROSS WESTERN KANSAS.
MODELS SHOW COPIOUS AMOUNTS OF QPF...WHICH SEEMS PLAUSIBLE...WITH
INFLUX OF LOW LEVEL MOISTURE LIKELY FROM THE GULF OF MEXICO AND
MOISTURE LADEN STORM SYSTEM. PROGGED THICKNESSES SUGGEST MOSTLY RAIN
AT LOWER ELEVATIONS WITH SNOW IN THE MOUNTAINS. IN ANY EVENT...IT
WILL BE BLUSTERY AND COOL WITH AT LEAST SCATTERED COVERAGE OF
SHOWERS.

MONDAY...THE UPPER TROUGH MOVES SLOWLY EASTWARD...THOUGH STILL
WRAPAROUND SHOWERS POSSIBLE ESPECIALLY OVER OUR NORTHERN COUNTIES
WHERE UPSLOPE WILL AID LIFT. COOL AND BLUSTERY BASED ON PROGGED
THICKNESSES.

TUESDAY...DRYING OUT PERIOD AS THE UPPER TROUGH MOVES FAR ENOUGH
EAST OF OUR COUNTIES...THOUGH COOL NORTH FLOW ALOFT WILL RETARD AND
LIMIT WARMING TREND. CONTINUED BREEZY TO WINDY PER PROGGED LOW AND
MID LEVEL GRADIENTS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 529 AM MDT WED APR 23 2014

VFR WITH SCATTERED TO BROKEN CLOUDS AT OR ABOVE 9000 FEET AGL.
WEST WIND 20 TO 30 KNOTS GUSTING TO 45 KNOTS THROUGH 00Z...THEN
WINDS SUBSIDING IN THE EVENING TO AROUND 10 KNOTS. LOCALIZED
MOUNTAIN WAVE TURBULENCE AND LEE EDDY EFFECTS THROUGH THIS
AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 310 AM MDT WED APR 23 2014

A COLD FRONT WILL PUSH ACROSS THE REGION THIS MORNING WITH WINDY
AND DRY CONDITIONS BEHIND IT. MINIMUM RELATIVE HUMIDITY VALUES
THIS AFTERNOON WILL BE 20 TO 25 PERCENT AND WEST WIND GUSTS WILL
REACH 35 TO 40 MPH. CONDITIONS WILL BE VERY SIMILAR ON
THURSDAY AFTERNOON...WITH RELATIVE HUMIDITY VALUES OF 15 TO 20
PERCENT. AN ELEVATED FIRE WEATHER THREAT IS THUS WARRANTED OVER
THE NEXT TWO AFTERNOONS ACROSS THE WESTERN NEBRASKA PANHANDLE
WHERE FUELS ARE STILL DRY ENOUGH TO SUPPORT FIRE GROWTH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...FINCH
Hazardous weather outlook, Apr 23, 10:21 AM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MDT WED APR 23 2014

WYZ101>119-241630-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1021 AM MDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL OCCUR OVER MUCH OF SOUTHEAST WYOMING LATE
THIS MORNING THROUGH THE AFTERNOON. WEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY FOR OUR WIND
PRONE AREAS OF ARLINGTON...BORDEAUX AND OVER THE INTERSTATE 80
SUMMIT BETWEEN CHEYENNE AND LARAMIE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL MOVE ACROSS THE REGION SATURDAY NIGHT INTO
SUNDAY. WIDESPREAD SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE ALONG AND
WEST OF THE LARAMIE RANGE WITH ACCUMULATING SNOW POSSIBLE AT LOWER
ELEVATIONS AS WELL. EAST OF THE LARAMIE RANGE...WIDESPREAD RAIN
LOOKS POSSIBLE AT THIS TIME...HOWEVER PRECIPITATION AMOUNTS ARE
UNCERTAIN. WINDY CONDITIONS COULD ALSO OCCUR ALONG AND EAST OF THE
LARAMIE RANGE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-241630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1021 AM MDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL OCCUR OVER MUCH OF THE WESTERN NEBRASKA
PANHANDLE THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
40 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL MOVE ACROSS THE REGION SATURDAY NIGHT INTO
SUNDAY. WIDESPREAD RAIN LOOKS POSSIBLE AT THIS TIME...HOWEVER
PRECIPITATION AMOUNTS ARE UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Apr 23, 9:05 AM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
905 AM MDT WED APR 23 2014

WYZ110-116-117-231800-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
905 AM MDT WED APR 23 2014

...STRONG WEST TO SOUTHWEST WINDS THIS MORNING...

WEST TO SOUTHWEST WINDS WILL REMAIN STRONG THIS MORNING ALONG THE
INTERSTATE 80 CORRIDOR FROM BETWEEN CHEYENNE AND LARAMIE AS WELL
AS THE ARLINGTON AREA. TRAVELERS ON INTERSTATE 80 FROM MILE
MARKERS 355 TO 335 AND MILE MARKERS 280 TO 250 CAN EXPECT
SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
55 MPH THROUGH NOON TODAY. THESE WINDS COULD POSE SIGNIFICANT
CROSSWIND OR BLOW OVER HAZARDS FOR LIGHT WEIGHT OR HIGH PROFILE
VEHICLES DURING THIS TIME. DRIVERS OF SUCH VEHICLES MAY WANT TO
CONSIDER DELAYING TRAVEL UNTIL THIS AFTERNOON.
Local storm report, Apr 23, 9:16 AM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
916 AM MDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
04/23/2014  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 45 MPH.

0900 AM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
04/23/2014  M51 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 41 MPH.

&&

BCHAPMAN
Local storm report, Apr 23, 9:37 AM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
937 AM MDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
04/23/2014  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 45 MPH.

&&

BCHAPMAN
Local storm report, Apr 23, 10:12 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 AM MDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
04/23/2014  M56 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH.

&&

BCHAPMAN
Local storm report, Apr 23, 10:36 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
04/23/2014  M56 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:43 PM MDTFire Weather WatchCYS12 hr

Nearby

Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.